Alert archive / Oklahoma / Heat Advisories in 2021
Heat Advisory 16, NWS Tulsa, OK
NWS Tulsa, OK issued this heat advisory at Aug 8, 2021, 2:10 PM CDT for 21 counties in Oklahoma. It took effect at Aug 9, 2021, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2021, 2:10 PM CDT (19:10 UTC)
- In effect from
- Aug 9, 2021, 12:00 PM CDT
- Expired
- Aug 9, 2021, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
All 21 counties
Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 41 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1051 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.3
The text
As transmitted.
902 WWUS74 KTSA 081910 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 210 PM CDT Sun Aug 8 2021 ARZ019-020-029-OKZ054>067-070>072-091000- /O.NEW.KTSA.HT.Y.0016.210809T1700Z-210810T0100Z/ Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Craig- Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee- Wagoner-Muskogee-McIntosh-Sequoyah- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, and Sallisaw 210 PM CDT Sun Aug 8 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT MONDAY... * WHAT...Heat index values up to 110 expected. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...From noon to 8 PM CDT Monday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
2 follow-up statements
880 WWUS74 KTSA 090905 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 405 AM CDT Mon Aug 9 2021 OKZ054>057-059>062-067-100100- /O.UPG.KTSA.HT.Y.0016.210809T1700Z-210810T0100Z/ /O.NEW.KTSA.EH.W.0005.210809T1700Z-210810T0100Z/ Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes- Wagoner- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Pryor, and Wagoner 405 AM CDT Mon Aug 9 2021 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Dangerously hot conditions with heat index values up to 112 expected. * WHERE...Osage, Washington OK, Nowata, Craig, Pawnee, Tulsa, Rogers, Mayes and Wagoner Counties. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ OKZ049-053-068-073>076-100100- /O.EXA.KTSA.HT.Y.0016.210809T1700Z-210810T0100Z/ Pushmataha-Choctaw-Cherokee-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Antlers, Clayton, Hugo, Tahlequah, McAlester, Stigler, Wilburton, and Poteau 405 AM CDT Mon Aug 9 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 110 expected. * WHERE...Pushmataha, Choctaw, Cherokee, Pittsburg, Haskell, Latimer and Le Flore Counties. * WHEN...From noon to 8 PM CDT today. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ ARZ019-020-029-OKZ058-063>066-070>072-100100- /O.CON.KTSA.HT.Y.0016.210809T1700Z-210810T0100Z/ Crawford-Franklin-Sebastian-Ottawa-Delaware-Creek-Okfuskee- Okmulgee-Muskogee-McIntosh-Sequoyah- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Miami, Grove, Jay, Sapulpa, Okemah, Okmulgee, Muskogee, Checotah, and Sallisaw 405 AM CDT Mon Aug 9 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 110 expected. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...From noon to 8 PM CDT today. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
282 WWUS74 KTSA 091914 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 214 PM CDT Mon Aug 9 2021 OKZ054>057-059>062-067-101000- /O.NEW.KTSA.HT.Y.0017.210810T1700Z-210811T0100Z/ /O.CON.KTSA.EH.W.0005.000000T0000Z-210810T0100Z/ Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes- Wagoner- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Pryor, and Wagoner 214 PM CDT Mon Aug 9 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT TUESDAY... * WHAT...For the Excessive Heat Warning, dangerously hot conditions with heat index values up to 113. For the Heat Advisory, heat index values up to 110 expected. * WHERE...Osage, Washington OK, Nowata, Craig, Pawnee, Tulsa, Rogers, Mayes and Wagoner Counties. * WHEN...For the Excessive Heat Warning, until 8 PM CDT this evening. For the Heat Advisory, from noon to 8 PM CDT Tuesday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ ARZ019-020-029-OKZ049-053-058-063>066-068-070>076-101000- /O.NEW.KTSA.HT.Y.0017.210810T1700Z-210811T0100Z/ /O.CON.KTSA.HT.Y.0016.000000T0000Z-210810T0100Z/ Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Ottawa-Delaware- Creek-Okfuskee-Okmulgee-Cherokee-Muskogee-McIntosh-Sequoyah- Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Miami, Grove, Jay, Sapulpa, Okemah, Okmulgee, Tahlequah, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 214 PM CDT Mon Aug 9 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT TUESDAY... * WHAT...Heat index values up to 109 expected. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...For the Heat Advisory, until 8 PM CDT this evening. For the Heat Advisory, from noon to 8 PM CDT Tuesday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ ARZ001-002-010-011-OKZ069-101000- /O.NEW.KTSA.HT.Y.0017.210810T1700Z-210811T0100Z/ Benton-Carroll-Washington AR-Madison-Adair- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, and Stilwell 214 PM CDT Mon Aug 9 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT TUESDAY... * WHAT...Heat index values up to 109 expected. * WHERE...In Oklahoma, Adair County. In Arkansas, Benton, Carroll, Washington AR and Madison Counties. * WHEN...From noon to 8 PM CDT Tuesday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Aug 8, 2:07 PM CDT, 3 minutes earlier.
Area forecast discussion, Aug 8, 2:07 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
207 PM CDT Sun Aug 8 2021
.DISCUSSION...
The main story over the next several days will be the
heat and humidity. A heat advisory for Monday afternoon and
early evening for portions of eastern Oklahoma and west-central
Arkansas will be issued with this forecast package.
Heat headlines will continue to be likely through Thursday.
As for tonight, the potential remains for showers and storms
mainly across northeast Oklahoma and northwest Arkansas as the
tail-end of a mid-shortwave clips the area. In addition..weak
isentropic lift could enhance the shower and storm potential.
With adequate instability and shear, some of the storms could
be strong to severe with strong gusty winds and large hail
the concern.
After the stretch of hot weather, a cold front will move into
the area Friday into Saturday before the boundary stalls out.
Temperatures will be slightly cooler behind the front over
the weekend with low shower and storm chances associated
with the front.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 78 98 80 99 / 30 10 0 0
FSM 78 96 78 98 / 10 10 0 0
MLC 78 96 77 97 / 10 0 0 0
BVO 74 96 77 98 / 30 10 0 0
FYV 74 93 75 94 / 20 10 0 10
BYV 75 93 75 95 / 30 10 10 10
MKO 77 96 78 97 / 10 10 0 0
MIO 74 93 77 95 / 40 10 0 0
F10 77 97 77 98 / 10 0 0 0
HHW 77 95 77 96 / 10 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon to 8 PM CDT Monday for OKZ054>062-
064>067-070>072.
AR...Heat Advisory from noon to 8 PM CDT Monday for ARZ019-020-029.
&&
LONG TERM....10Hazardous weather outlook, Aug 8, 1:29 PM CDT, 41 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 129 PM CDT Sun Aug 8 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 129 PM CDT Sun Aug 8 2021 ...ISOLATED SEVERE STORM POSSIBLE THRU EVENING FAR NE OK/NW AR... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Far Northeast Oklahoma; Northwest Arkansas. ONSET...After 7 PM. DANGEROUS HEAT. RISK...Limited to near Elevated. AREA...Eastern Oklahoma; West Central Arkansas. ONSET...This Afternoon. DISCUSSION... Afternoon heat indices between 100 and 105 degrees are again expected by mid afternoon, mainly across eastern Oklahoma and west central Arkansas. Conditions will improve by sunset. A limited risk of severe thunderstorms exists across far northeast Oklahoma into northwest Arkansas late this afternoon into the evening. Damaging winds 60 to 70 mph and hail to the size of half dollars are the threats. This threat is greatest between 7 PM and 1 AM. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY thru WEDNESDAY...Dangerous Heat Potential. THURSDAY and FRIDAY...Thunderstorm and Dangerous Heat Potential. SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Dangerous heat and humidity are forecast for much of this upcoming work week. Afternoon heat indices between 105 and 110 degrees will be common across eastern Oklahoma and west central Arkansas, with isolated locations topping 110 degrees on some afternoons. Proper precautions must be taken for any extended time outdoors to avoid heat related illness. A cool front will provide some relief from the heat by the end of the week, along with an increase in thunderstorm potential. EMERGENCY MANAGEMENT PLANNING STATEMENT... An extended period of hot weather is expected this week. First responders will likely see an increase in heat-related incidents. Establishment of cooling stations may be needed in some communities. weather.gov/tulsa contains additional information. Lacy
Nearby
Heat Advisories in Oklahoma, 2021Heat Advisories in Arkansas, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.